or Connect
New Posts  All Forums:Forum Nav:

Minocycline...

post #1 of 13
Thread Starter 
Has anyone used this antibiotic?!?! Stories?!
post #2 of 13
Its for acne, isn't it?

all I know is that it can counteract the contraceptive pill and that you shouldn't use it if you're pregnant as it can harm the baby.

Sorry I'm not more help!
post #3 of 13
my hubby has it for his skin. He actually has great skin, but has problems every now and then in his "beard". He used to take tetracycline, but it stopped being effective.

hope that helps, even a little.
Jenn
post #4 of 13
i had adult acne 11 years ago. i tried all kinds of antibiotics to try and get rid of it. Out of all of them, minocyclline worked the best for me. however, in the end, i went on acutane.
post #5 of 13
I was on Minocycline when I was in my twenties for acne. My step daughter is on it now. It worked for me but it does not work for her. However, I would be remiss if I didn't post this for you to read. My view in very different now then it was then.

t h e d o c t o r w i t h i n

This is the most imprtant section of the article. But you should really read the whole thing, it pertains to us all becasue we all comsume antibiotics daily and most of us don't even know it.

"What's wrong with killing all my body's bacteria a few times a year when it's not particularly necessary?

Probiotics, that's what. Huh? Probiotics. Good bacteria. There are some 300 types of good bacteria at work in the colon which are necessary for many life functions, including complete digestion, absorption of vitamins and nutrients, and keeping the numbers of potentially pathological bacteria in check. Antibiotics kill all of them. It may take weeks or months for the body to rebuild its normal bacteria, which are called flora. This makes for incomplete digestion, also known as putrefaction, rancidity, or rotting of intestinal contents. Like John Wayne. Autopsy showed 44 pounds of undigested food in his intestines when he died! Think how heavy that would feel all those years. Guess nobody ever told The Duke about probiotics, because he sure didn't have any.

Another problem with killing all the body's bacteria is that it is no longer possible. The pervasiveness of antibiotics through the human race by pills, food, and the animals we eat has promoted the survival of mutant (resistant) bacteria. Scientists have now made the amazing discovery of finding antibiotic-resistant bacteria in the bodies of African tribesmen who live in total isolation from 'civilization,' with no access to drugs whatsoever! (Garrett) The point is, in 50 years, virtually everyone has developed some degree of immunity to antibiotics, directly or indirectly. The mutant strains are now normal flora. So the more we now take "broad spectrum" antibiotics, the more we destroy the old non-resistant strains. What's left? The mutants.

Most medical authorities in the National Institutes of Health, the Centers for Disease Control, and the World Health Organization agree on one idea: antibiotic resistance will be the #1 health challenge of the 21st century. That will be the area in which we will see the greatest increase in the death rate: infections with no cure."
post #6 of 13
I just started taking it last week....

I went to the dermatologist, id been having this allergic reaction to something at work, that was showing up on my neck, ears, and face. The dr said it was contact dermatitis, and mild rosacea, and gave me metrogel cream for my face.... and prescribed minocycline.

Im not a big fan of antibiotics so this is hard for me to do, but he said it would clear up the redness on my face quickly, and it has. So... so far so good. But I do not want to be taking this for a long time.

Also, I was told to take it at night the first 4 days, because it can make you dizzy until your body gets used to it. I didnt really think much of it, but the first night I took it, I woke up after an hour or so, and I thought i was gonna fall out of bed. Well, not really. But i was surprised, it really did make me dizzy. But that went away after about the second night.
post #7 of 13
I've been on it now for about 10 months now and have seen a difference, but I am also using differin gel to go with it, My dermatologist started me on Tetracyline but when that failed they switched me over to doxycycline and that was soooo bad, it made me terribly nautious and dizzy to the point where I was leaving class every morning for about 2 weeks cause I felt like I was literally going to puke in class, so they then switched me to minocycline and I haven't had problems with being sick at all and it works pretty good, I'm getting off of them in June I think, and I am a little scared to see how my body reacts to no antibiotics in my system , hope it doesn't make me break out again
post #8 of 13
how is the metrogel working aimz339? i have been having trouble with what my doc thinks is dermatitis for the past month or so. i was prescribed metronidazole cream a few days ago but i seem to be reacting badly to it. ever since using it my face has broken out in heaps of itchy bumps and its even more red than before.
post #9 of 13
That doesnt sound good...
Its actually been working well for me. The redness that randomly appeared on my face is almost totally gone. But it is making my face soooo dry. And Im trying not to put anything on my face that could make it worse, so using moisturizer is a problem.

Its been a struggle for me to find something to get rid of, or what is causing dermatitis for me too. Trip after trip to the dr. I feel your pain.
post #10 of 13
I took it in high school after taking Tetracycline. The Minocycline caused skin discoloration in my legs where bruises had recently appeared. I had large green bruise like spots on my legs for a year. A doctor finally diagnosed what it was and I stopped taking the medicine. Eventually it went away......I take no pills now, just use Proactiv and my acne is almost completely gone. Love it!!!
post #11 of 13
Didn't work for me, but of course we're all different.
post #12 of 13
an update on my minocycline use.

I WILL NEVER TAKE THIS AGAIN!

About two weeks after starting on the med, i got sick with what I thought was the flu, a horrible flu. I had a fairly high fever, body aches, bad headaches. My boyfriend had just been sick (his whole office was out with the flu) so I assumed that I had caught it also, and just got it worse than him. I continued taking the minocycline for the first two of the five days I was sick. I got better a couple days later. I am obsessed with searching for info about drugs, illness, etc on the internet, so I was scouring the web for stuff about minocycline. It can have some serious side effects in some people. I came across some stuff that said fever, headaches, etc could be side effects. So in the back of my head I was thinking maybe it was the minocycline that made me sick, but was torn because so many people i know had just been sick as well.

I pretty much stopped taking it after that, partially because i was worried all those symptoms were caused by the pills, partially because Im lazy, and partially because Im just not a fan of putting antibiotics in my body on a regular basis. I think I took it on three separate nights in the last week and a half.

On monday I went back to the dr for my one month follow up on the minocycline. He said keep taking it but slowly reduce the doses, one day on, one day off... as long as i dont see a problem with my face. So I went home and took it again that night.

Within an hour and a half, my whole body was itching, I was shivering, I had a fever of 101.5, my legs and back were in so much pain, vomiting, diarrhea, I had a horrible headache, and my eyes were bloodshot. It was actually pretty scary. I was tempted to go to the ER. But as soon as I felt these things, it was instantly the same feelings I had when I thought I had the flu two weeks before.

I took the minocycline on monday night, its now wednesday afternoon, and this is practically the first time ive been able to get out of bed. It was one of the worst experiences of my life. I talked to the doctor yesterday, and his only advice was to stop taking it.... yeah, you dont have to tell me that now.

Just wanted to share the rest of my story with this drug. It may work well for some, but definately does not go well with my body. I have a history of being allergic to a couple different types of drugs though.
post #13 of 13
^^That sucks.

My doc put me on Doryx and it has really worked for me. I have never had a problem with it making me sick. The only down side is that it costs about $160 for 30 pills.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Ladies Lounge